MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. LIPIFLOW THERMAL PULSATION SYSTEM CONSOLE

JOHNSON & JOHNSON SURGICAL VISION, INC. LIPIFLOW THERMAL PULSATION SYSTEM CONSOLE
Model Number LFTP-1000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Pain (1994); Excessive Tear Production (2235)
Date of Event 06/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Per manufacturing records no related non-conformity or deviations were issued during manufacturing the lipiflow serial# (b)(4).All devices met material, assembly and performance specifications at the time of product released.Based on the information obtained, product malfunction cannot be confirmed.Johnson & johnson surgical vision will continue to monitor this type of complaints per global complaint trending.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Event or Problem Description
Patient called johnson and johnson surgical vision after reading online the contraindications for the use of lipiflow system (b)(6).Patient reported that her doctor did not fully disclose to her the possible contraindications of the use of the lipiflow prior to her treatment on (b)(6) 2019.Patient reported that if she knew the possible effects of the treatment she will have not done it.Patient reported that 10 days after treatment eyes were very watery and that 2 weeks post treatment started feeling pain in both eyes (left was worse).Patient claim her eyes were getting worse.The office of the surgeon was an hour away and patient was not confident anymore.Emotionally she couldn't go to see her doctor.Her mother had to help with activities of daily living (groceries shopping, picking up medications) and she was unable to attend family gatherings during holidays or driving, etc).On (b)(6) she emailed her doctor.Patient was using restasis and xiidra post treatment.Doctor had the patient, prior to treatment, using prednisone drops to get the eyes in a better shape before the lipiflow treatment as they were not in good condition.Then after treatment, because of the symptoms, he suggested to use the prednisone she had on hand as she deem necessary.Eyes were not getting better and patient reported suffering pain all day but by the evenings the symptoms were intolerable.In (b)(6) 2019 she went to see her local optometrist.She felt the eyes were like they were stabbed with needles.Patient thought it was having an infection and seek help with the local optometrist.Hylo-gel drops were given for moderate relief.She said that the cornea, the sclera and the fleshy area of the eye (nasally) was with spots/erosions.She was given lotemax ointment for her eyes but it did not work so patient was instructed to use the lotemax ointment on the fleshy part of her eye and then the drops in the rest of the eye.On (b)(6) she went for follow up appointment with the local optometrist and she mention to her the lotemax was not working and she went back to the prednisone.She has been trying to get down on the amount of prednisone but as she cuts down its used, the symptoms come back.On the (b)(6) 2020 she needed prescription refill for the drops and was told to keep using the xiidra.Therefore since this time she being using the xiidra, the prednisone and hylo-gel.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
LIPIFLOW THERMAL PULSATION SYSTEM CONSOLE
Common Device Name
LIPIFLOW
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9954580
Report Number3008169506-2020-00002
Device Sequence Number14144577
Product Code ORZ
UDI-Device Identifier00859623006414
UDI-Public(01)00859623006414
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
K161357
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/30/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLFTP-1000
Device Catalogue Number210000
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/16/2020
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date04/13/2020
Supplement Report FDA Received Date10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005